MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF3616C166E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Aneurysm (1708); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 55 mm abdominal aortic aneurysm.It was reported that a ct scan carried out 7 years later showed the bifurcated stent graft had migrated about 1cm, the aneurysm had increased and the neck dilated until the aneurysm started just below the lowest renal.A large type ia endoleak was also observed on the posterior aspect of the aorta just below the left renal.The physician attributed the cause of the event to neck dilation causing migration and endoleak.The event has not resolved.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the stent graft migration, leading to the proximal type i endoleak and aaa expansion, appears most likely to have been caused by disease progression.Review of a pre-implant sizing worksheet showed that the patient had a short and conical-shaped proximal neck, ranging in diameter from 29 ¿ 34mm along a 12mm length.The neck was noted to be moderately angulated, with mild calcification and thrombus.Review of a 3d/ct film report from ~7 years post-implant revealed that the aaa had increased to 72mm in diameter, the stent graft had migrated distally 10mm, and there was a proximal type i endoleak.The proximal neck diameter just below the lowest left renal had increased to 41mm, 10mm lower was 56mm in diameter, and the neck contained severe thrombus.Along the 15mm suprarenal neck beginning just above the right renal, the diameter ranged from 32 ¿ 35mm.Disease progression (neck dilatation) of the short and conical-shaped proximal neck likely caused the stent graft migration leading to the proximal type i endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7568426
Report Number2953200-2018-00806
Device Sequence Number1758768
Product Code MIH
UDI-Device Identifier00613994762375
UDI-Public00613994762375
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2013
Device Model NumberENBF3616C166E
Device Catalogue NumberENBF3616C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR